Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 280, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 31, 2011, 5:17 PM EDT for Davidson County, Randolph County, North Carolina. It was in force for 58 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2011, 5:17 PM EDT (21:17 UTC)
- Expired
- Jul 31, 2011, 6:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 128 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 5:35 PM EDT | TSTM WND DMG | 5 Wnw Thomasville, NC | TREE DOWN AT OLD GREENSBORO AND CLODFELTER ROAD |
| Jul 31, 5:54 PM EDT | TSTM WND DMG | 4 E Lexington, NC | MULTIPLE TREES DOWN IN THE VICINITY OF EXIT 96 ON INTERSTATE 85 |
| Jul 31, 6:00 PM EDT | TSTM WND DMG | 4 W Gordontown, NC | TREE DOWN AND CLOSED BECKS NURSERY ROAD. TIME ESTIMATED. |
| Jul 31, 6:02 PM EDT | TSTM WND DMG | 4 Wnw Gordontown, NC | TREE DOWN ON ALLRED ROAD |
| Jul 31, 6:04 PM EDT | TSTM WND DMG | 4 Wnw Gordontown, NC | TREE DOWN ON OLD HIGHWAY 64 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
351
WUUS52 KRAH 312117
SVRRAH
NCC057-151-312215-
/O.NEW.KRAH.SV.W.0280.110731T2117Z-110731T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
517 PM EDT SUN JUL 31 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
NORTHWESTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 615 PM EDT
* AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES EAST OF MIDWAY...OR 9 MILES SOUTHEAST
OF WINSTON-SALEM...MOVING SOUTH AT 15 MPH. WINDS IN EXCESS OF 58
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
THOMASVILLE...
TRINITY...
GORDONTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3585 8039 3588 8042 3590 8040 3589 8037
3597 8040 3599 8032 3600 8022 3602 8021
3602 8007 3601 8004 3592 8005 3592 7990
3567 7990 3567 8032 3572 8033 3571 8038
3574 8046 3584 8049
TIME...MOT...LOC 2117Z 346DEG 14KT 3599 8016
$$
222 follow-up statements
026
WWUS52 KRAH 312137
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT SUN JUL 31 2011
NCC057-151-312215-
/O.CON.KRAH.SV.W.0280.000000T0000Z-110731T2215Z/
DAVIDSON NC-RANDOLPH NC-
537 PM EDT SUN JUL 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN RANDOLPH AND DAVIDSON COUNTIES...
AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
WELCOME...OR 7 MILES NORTHEAST OF LEXINGTON...MOVING SOUTH AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... THOMASVILLE...
ARCHDALE...TRINITY...LINWOOD AND GORDONTOWN.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3583 8046 3585 8039 3588 8042 3590 8040
3589 8037 3597 8038 3600 8021 3599 8008
3592 8005 3591 7990 3567 7990 3567 8032
3572 8033 3571 8038 3574 8046 3584 8049
TIME...MOT...LOC 2137Z 347DEG 14KT 3588 8019
$$
22287
WWUS52 KRAH 312143
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT SUN JUL 31 2011
NCC057-151-312215-
/O.CON.KRAH.SV.W.0280.000000T0000Z-110731T2215Z/
DAVIDSON NC-RANDOLPH NC-
543 PM EDT SUN JUL 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN RANDOLPH AND CENTRAL DAVIDSON COUNTIES...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
WELCOME...OR 6 MILES NORTHEAST OF LEXINGTON...MOVING SOUTH AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... LINWOOD AND GORDONTOWN.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3583 8046 3585 8039 3588 8042 3590 8040
3589 8037 3595 8037 3596 8022 3595 8012
3592 8005 3591 7990 3567 7990 3567 8032
3572 8033 3571 8038 3574 8046 3584 8049
TIME...MOT...LOC 2143Z 347DEG 14KT 3586 8018
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:00 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 31, 3:00 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT SUN JUL 31 2011 .SYNOPSIS... AN UPPER DISTURBANCE WILL MOVE SOUTH ACROSS THE STATE LATE THIS AFTERNOON AND EVENING. THIS DISTURBANCE WILL INTERACT WITH A WEAK SURFACE BOUNDARY OVER CENTRAL NC...PRODUCING NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. DRIER AIR WILL BUILD INTO THE AREA ON MONDAY WITH MODERATING TEMPERATURES THROUGH THE WORK WEEK BEFORE A WEAK FRONT APPROACHES THE STATE LATE WEDNESDAY. && .NEAR TERM /THROUGH MONDAY NIGHT/... AS OF 230 PM SUNDAY... THIS AFTERNOON AND TONIGHT: MID LEVEL SHORTWAVE VORT ENERGY EMBEDDED IN THE NWLY FLOW ON THE SOUTHERN PERIPHERY OF THE ONTARIO SHORTWAVE TROUGH WILL MOVE SOUTHEAST ACROSS THE NORTHEAST/NORTHERN MID-ATLANTIC REGION THIS AFTERNOON AND EVENING. THE VORT BECOMES INCREASINGLY MORE CHANNELED AS IT SAGS SOUTH INTO THE AREA WITH A 50 KT JET ACCOMPANYING THE WEAK SHEAR AXIS. AT THE SURFACE...THE LACK OF APPRECIABLE HEIGHT FALLS OVER THE SOUTHERN MID-ATLANTIC WILL ALLOW A SURFACE COLD FRONT TO STALL NORTHERN VA/WV/KENTUCKY. BLENDED TPW SHOWS A MOIST 2.0 TO 2.25" PWAT AIRMASS IN PLACE ACROSS THE CAROLINAS...SOUTH OF THE STALLING OUT SURFACE FRONT ACROSS THE VIRGINIAS...WITH A WEAK SFC CONVERGENCE TROUGH AXIS BISECTING THE FORECAST AREA...LIKELY THE REMNANTS OF LAST NIGHTS CONVECTION. CONVECTION COVERAGE HAS BLOSSOMED OVER THE PAST COUPLE OF HOURS AS THE UPPER SHEAR AXIS APPROACHES...COMBINED WITH DAYTIME HEATING AND RESULTANT DESTABILIZATION AS SPC MESOANALYSIS SHOWING A 1000 TO 1500 JOULES OF MLCAPE ACROSS THE PIEDMONT...WITH STRONG DESTABILIZATION OF 2000 TO 3000 JOULES ACROSS THE EXTREME SOUTHEAST. ANEMIC WIND FIELDS(BULK SHEAR <= 20KTS;0-3KM SHEAR <=10KTS)...WEAK MID LEVEL LAPSE RATES AND LINGERING WARM TEMPERATURES ALOFT WILL LIMIT SEVERE THREAT WITH AN ISOLATED WET MICROBURST OR TWO POSSIBLE. INSTEAD THE MAIN THREAT WILL BE LOCALIZED FLOODING...ESPECIALLY IN URBAN OR LOW-LYING AREAS FROM SLOW MOVING/TRAINING STORMS. HEAVY SHOWERS AND STORMS COULD PERSIST WELL INTO THE OVERNIGHT HOURS...WITH A CONTINUED THREAT OF MINOR FLOODING DURING THE EVENING BEFORE DRIER AIR ALOFT BEGINS TO SPREAD IN FROM THE NORTHWEST AFTER MIDNIGHT WITH THE PASSAGE OF THE MOIST MID-LEVEL SHEAR AXIS. WILL GRADUALLY TAPER OFF POPS FROM NW TO SE...KEEPING A CHANCE OF POPS ACROSS THE SOUTHEAST THROUGH DAYBREAK. WITH FRONT STALLING SOUTH OF THE AREA AND WIDESPREAD CLOUDINESS....EXPECT ANOTHER WARM NIGHT WITH RAIN COOLED LOWS MATCHING CLOSELY TO SFC DEWPOINTS. OVERNIGHT LOWS IN THE LOWER TO MID 70S. MONDAY AND MONDAY NIGHT: MODELS ARE IN GOOD AGREEMENT WITH THE TIMING OF THE MOIST LOWER/MID TROUGH PASSAGE MOVING SOUTHEAST OF THE AREA BY 15Z MONDAY. OUTSIDE OF ISOLATED CONVECTION DEVELOPING ALONG NORTHERN/WESTERN THETA-E GRADIENT ACROSS THE SANDHILLS...EXPECT PRECIP/CONVECTION TO BE OUT OF THE AREA BY MIDDAY. WITH SKIES BECOMING PARTLY TO MOSTLY SUNNY AND LITTLE AIRMASS CHANGE WITH THICKNESSES IN THE 1430 METER RANGE...HIGHS SHOULD BE MOSTLY IN THE LOWER 90S. MODELS CONTINUE TO SHOW A SIGNIFICANT UPPER PV DISTURBANCE DIVING SOUTHEAST ACROSS THE AREA MONDAY EVENING BETWEEN 00 TO 06Z. HOWEVER MODELS DEPICT A FAIRLY DRY COLUMN...MAKING IT DIFFICULT TO INCLUDE ANY POPS AT THIS TIME. LOWS MONDAY NIGHT 70 TO 75. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... AS OF 300 PM SUNDAY... THE LATEST GFS PROVIDES FOR MODERATELY STRONG SHORTWAVES MOVING THROUGH CENTRAL NORTH CAROLINA IN THE NORTHWEST FLOW...AROUND THE UPPER RIDGE...LATE TUESDAY NIGHT AND INTO WEDNESDAY. THESE WAVES MAY BE A RESULT OF CONVECTIVE FEEDBACK...HOWEVER...THE NAM ALSO FORECASTS A MODEST MID-LEVEL SHORTWAVE SKIRTING TO THE NORTH AND NORTHEAST OF CENTRAL NORTH CAROLINA LATE TUESDAY NIGHT AND EARLY WEDNESDAY. AFTER WHAT SHOULD BE A STABLE DAY TUESDAY...WITH NAM AND GFS BUFR SOUNDINGS SHOWING AMPLE CIN UNDER A RELATIVELY DRY AIR MASS AS PRECIPITABLE WATER VALUES ARE BELOW 2 INCHES...AND K INDICES ARE LESS THAN 30...BOTH THE NAM AND THE GFS SUGGEST AN INCREASE IN AT LEAST MID-LEVEL CLOUDS TUESDAY NIGHT INTO WEDNESDAY. MOISTURE INCREASES TUESDAY NIGHT INTO WEDNESDAY ON BOTH MODELS...WITH A GRADUAL INCREASE IN 850MB THETA-E ON THE NAM AND A MORE RAPID INCREASE ON THE GFS...WITH PRECIPITABLE WATER VALUES ON THE LATTER CLIMBING TO WELL OVER TWO INCHES BY 18Z WEDNESDAY. ENOUGH MOISTURE IS PRESENT IN THE MID-LEVELS TO PRODUCE A SMALL CHANCE OF A SHOWER OVERNIGHT TUESDAY AS THE LOW-LEVEL MOISTENS COINCIDENT WITH THE APPROACH OF A MID-LEVEL WAVE. ON WEDNESDAY...DESPITE THE STRENGTH OF THE MID-LEVEL WAVE ON THE GFS...THAT MODEL AGREES WITH THE NAM THAT THE GREATEST INSTABILITY SHOULD LIE MAINLY ALONG AND EAST OF U.S. 1. LIFTED INDICES ON THE NAM ONLY SLIGHTLY FALL BELOW 0C...BUT THE GFS CAPE APPROACHES 1000J/KG TO THE SOUTH...AND THE NAM IS NEAR 500J/KG OVER THE SAME AREA. BUFR SOUNDINGS SHOW THE BEST INSTABILITY OVER AND NEAR KFAY AND KRWI...PARTICULARLY ON THE GFS...AND FOR THIS FORECAST WILL INTRODUCE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY ALONG AND EAST OF A LINE FROM ABOUT WADESBORO TO ROANOKE RAPIDS. GUIDANCE HAS TRENDED LOWER WITH HIGH TEMPERATURES FOR WEDNESDAY... AND IF THE NAM AND GFS VERIFY WITH A GREATER DEGREE OF AT LEAST MID-LEVEL CLOUDS...HIGHS WILL STRUGGLE TO APPROACH TRIPLE DIGITS IN CENTRAL NORTH CAROLINA. HIGHER DEW POINTS WEDNESDAY...ESPECIALLY OVER THE SANDHILLS AND SOUTHERN COASTAL PLAIN...COULD STILL RESULT IN MAXIMUM APPARENT TEMPERATURES NEAR HEAT ADVISORY CRITERIA. HIGH TEMPERATURES MAY ACTUALLY BE CLOSER TO 100 IN SOME LOCATIONS TUESDAY WITH MORE SUN EXPECTED AND A DRIER AIR MASS OVERALL...ALTHOUGH ON TUESDAY DEW POINTS SHOULD SHOW SOME MIXING DURING THE AFTERNOON. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 300 PM SUNDAY... WITH THE CONSENSUS OF THE LONG-TERM GUIDANCE SHOWING THE UPPER RIDGE CENTERED IN VICINITY OF ARKANSAS...AND EXTENDING EAST INTO NORTH CAROLINA...THE PRIMARY CONCERN AT LEAST THROUGH THURSDAY...AND POSSIBLY EVEN INTO FRIDAY...WILL BE THE HOT AND HUMID CONDITIONS. 1000-850MB THICKNESSES EXTEND AS HIGH AS 1450-1455M...WHICH WOULD AGAIN PUT CENTRAL NORTH CAROLINA SOLIDLY IN THE POTENTIAL FOR HIGH TEMPERATURES IN THE MID 90S TO JUST ABOVE 100 DEGREES. THICKNESSES ARE FORECAST TO FALL SLIGHTLY FRIDAY COMPARED TO WEDNESDAY AND THURSDAY. PRECIPITABLE WATER VALUES SHOULD ALSO BE IN VICINITY OF TWO INCHES...AND DESPITE THE RIDGE OVERHEAD...IN A SYNOPIC REGIME JUST SOUTH OF A SURFACE FRONTAL ZONE AS HIGH PRESSURE TRIES TO NOSE SOUTH FROM THE LOWER GREAT LAKES...AT LEAST ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY. THE RIDGE STARTS TO RETREAT WEST LATE IN THE WEEK...AND THIS SHOULD RESULT IN GRADUALLY INCREASING DIFFLUENCE ALOFT AS AN UPPER TROUGH DEEPENS SOMEWHAT OVER THE ATLANTIC SEABOARD. GFS ENSEMBLE MOS SUGGESTS INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS DURING LATE WEEK AND INTO THE WEEKEND...WHICH SEEMS REASONABLE CURRENTLY BASED ON THE UPPER PATTERN...LINGERING MOISTURE...AND SURFACE TROUGHINESS FORECAST OVER CENTRAL NORTH CAROLINA. COARSE MODEL SOUNDINGS FROM THE GFS AND ECMWF AGREE WITH THE MOS ENSEMBLE POPS THAT THE HIGHEST CHANCES FOR RAIN CURRENTLY IN THE FORECAST WILL BE SATURDAY...WITH SOME EVIDENCE SUGGESTING CENTRAL NORTH CAROLINA COULD START TO DRY SOME FROM THE NORTHWEST ON DAY SEVEN. FOR NOW... WILL FORECAST THE HIGHEST CHANCES FRIDAY MAINLY ALONG AND NORTH OF U.S. 64 CLOSER TO THE FRONTAL ZONE...AND SCATTERED THUNDERSTORMS THROUGHOUT CENTRAL NORTH CAROLINA SATURDAY. WILL CONTINUE CHANCES FOR SHOWERS AND THUNDERSTORMS SUNDAY...WITH THE HIGHER CHANCES THEN MAINLY SOUTH OF A LINE FROM KIXA TO KVUJ. SINCE THERE WILL BE MORE CLOUDS ANTICIPATED OVER THE WEEKEND ALONG WITH A MORE UNSETTLED AIR MASS...HIGH TEMPERATURES SHOULD BE A FEW DEGREES COOLER OVER THE WEEKEND COMPARED TO VALUES THAT ARE ANTICIPATED WITH MORE RIDGING OVERHEAD. THIS IS SUPPORTED BY THE GFS MOS ENSEMBLES AND MOS TRENDS. && .AVIATION /18Z SUNDAY THROUGH SATURDAY/... AS OF 140 PM SUNDAY... SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS ACROSS THE AREA THIS AFTERNOON THROUGH LATE THIS EVENING AS AN UPPER DISTURBANCE SAGS SOUTH THROUGH THE AREA. HEAVY RAIN WILL CAUSE PERIODS OF IFR TO MVFR RESTRICTIONS WILL BE POSSIBLE WITH ANY STRONG STORM. CONVECTION WILL DIMINISH FROM THE NORTHWEST IN THE TRIAD AREA BY AROUND MIDNIGHT...WITH LINGERING CONVECTION IN THE EAST THROUGH SUNRISE BEFORE THE DEEP MOISTURE AXIS AND UPPER DISTURBANCE MOVE SOUTHEAST OF THE AREA. MVFR TO IFR CONDITIONS WITH AREAS OF FOG ARE POSSIBLE OVERNIGHT AFTER THE RAIN ENDS...ESPECIALLY ACROSS NORTHERN TAF SITES WHERE CLEARING COULD OCCUR. OTHERWISE...VFR CONDITIONS EXPECTED ON MONDAY. BEYOND THE 24 HOUR TAF PERIOD: CENTRAL NC WILL REMAIN ON THE EASTERN PERIPHERY OF THE DRY/HOT AIR RIDGE OVER THE CENTRAL US. THIS WILL SUPPORT PREDOMINATELY VFR CONDITIONS WITH ISOLATED AFTERNOON STORMS POSSIBLE THROUGH LATE IN THE WORK WEEK. RAIN CHANCES SHOULD INCREASE ON SATURDAY WITH THE APPROACH OF AN UPPER LEVEL WAVE FROM THE WEST. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...DJF LONG TERM...DJF AVIATION...CBL
Hazardous weather outlook, Jul 31, 3:36 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 336 PM EDT SUN JUL 31 2011 NCZ008>011-024>028-040>043-073>078-083>086-088-089-011945- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 336 PM EDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT. THE PRIMARY THREAT WILL BE LOCALIZED FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS...OR WHERE MULTIPLE STORMS OCCUR OVER A SHORT PERIOD OF TIME. RAINFALL AMOUNTS COULD EXCEED TWO INCHES PER HOUR IN THE STRONGER THUNDERSTORMS. ALSO...THE ISOLATED...STRONGER STORMS COULD PRODUCE DAMAGING WIND GUSTS TO AROUND 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HIGH TEMPERATURES WILL BE CLIMBING BACK INTO THE MID 90S TO NEAR 100 DEGREES TUESDAY THROUGH FRIDAY. HEAT INDICES DURING A PART OF THIS PERIOD COULD APPROACH...OR EXCEED...105 DEGREES. ONCE AGAIN... THOSE PLANNING ACTIVITIES OUTDOORS SHOULD BE PREPARED FOR THE HEAT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER...INCLUDING FLOODING...IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007-021>023-038-039-011945- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 336 PM EDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT. THE PRIMARY THREAT WILL BE LOCALIZED FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS...OR WHERE MULTIPLE STORMS OCCUR OVER A SHORT PERIOD OF TIME. RAINFALL AMOUNTS COULD EXCEED TWO INCHES PER HOUR IN THE STRONGER THUNDERSTORMS. ALSO...THE ISOLATED...STRONGER STORMS COULD PRODUCE DAMAGING WIND GUSTS TO AROUND 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER...INCLUDING FLOODING...IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. DJF
In the hours before
Special weather statement, Jul 31, 2:10 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
210 PM EDT SUN JUL 31 2011
NCZ026-311915-
FRANKLIN-
210 PM EDT SUN JUL 31 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS FRANKLIN COUNTY THROUGH
315 PM EDT...
AT 209 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER LOUISBURG...MOVING EAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE... LOUISBURG...RURAL CENTRAL
FRANKLIN COUNTY AND RURAL EASTERN FRANKLIN COUNTY.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3625 7813 3621 7811 3620 7801 3593 7820
3590 7826 3591 7835 3593 7835 3594 7839
3598 7844 3602 7855 3609 7854 3618 7850
3616 7842 3623 7838 3623 7834 3627 7830
TIME...MOT...LOC 1809Z 286DEG 19KT 3609 7831
ELLISSpecial weather statement, Jul 31, 2:26 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
226 PM EDT SUN JUL 31 2011
NCZ077-088-311915-
CUMBERLAND-HARNETT-
226 PM EDT SUN JUL 31 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT AND CUMBERLAND
COUNTIES THROUGH 315 PM EDT...
AT 226 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TIMBERLAKE...OR ABOUT 9 MILES NORTH OF FORT BRAGG...MOVING EAST AT 15
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TIMBERLAKE...ANDERSON
CREEK.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3542 7879 3530 7872 3521 7867 3513 7900
3523 7911 3538 7904
TIME...MOT...LOC 1826Z 253DEG 11KT 3527 7898
ELLISSpecial weather statement, Jul 31, 3:36 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
336 PM EDT SUN JUL 31 2011
NCZ042-312015-
JOHNSTON-
336 PM EDT SUN JUL 31 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 415
PM EDT...
AT 336 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHEAST OF FOUR OAKS...OR ABOUT 10 MILES SOUTH OF SMITHFIELD...
MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL SOUTHERN
JOHNSTON COUNTY.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3526 7849 3531 7854 3549 7841 3538 7815
3537 7816 3535 7816 3534 7821 3532 7824
3532 7826 3528 7831 3525 7841
TIME...MOT...LOC 1936Z 296DEG 9KT 3537 7835
SECSpecial weather statement, Jul 31, 4:25 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT SUN JUL 31 2011
NCZ021-312130-
FORSYTH-
425 PM EDT SUN JUL 31 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH COUNTY THROUGH 530
PM EDT...
AT 424 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DONNAHA...OR ABOUT OVER EAST BEND...MOVING SOUTHEAST AT 10 MPH.
OTHER STRONG THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED NORTH OF
WINSTON-SALEM.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DONNAHA...
HUNTSVILLE...LEWISVILLE...CLEMMONS.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3611 8051 3614 8044 3627 8045 3626 8003
3601 8005 3602 8021 3600 8022 3599 8032
3597 8040 3599 8043 3601 8042 3606 8047
3604 8049 3606 8051 3609 8052
TIME...MOT...LOC 2024Z 320DEG 11KT 3620 8051
SECLocal storm report, Jul 31, 4:37 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
437 PM EDT SUN JUL 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HEAVY RAIN 2 SSE SAXAPAHAW 35.93N 79.31W
07/31/2011 M3.00 INCH ALAMANCE NC TRAINED SPOTTER
3-6 INCHES OF WATER ON WHITNEY ROAD NEAR SAXAPAHAW.
&&
EVENT NUMBER RAH1101118
SECSpecial weather statement, Jul 31, 5:07 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
507 PM EDT SUN JUL 31 2011
NCZ021-022-038-039-312200-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
507 PM EDT SUN JUL 31 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS
RANDOLPH...GUILFORD...SOUTHEAST FORSYTH AND DAVIDSON COUNTIES
THROUGH 600 PM EDT...
AT 507 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SEDGE GARDEN...OR ABOUT 8 MILES SOUTHEAST OF WINSTON-SALEM...MOVING
SOUTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HIGH POINT...
THOMASVILLE...TRINITY...AND...ARCHDALE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3612 8051 3614 8044 3614 8003 3574 7979
3574 8046 3583 8049 3584 8043 3586 8042
3585 8039 3589 8042 3589 8037 3596 8038
3606 8047 3604 8049 3605 8051
TIME...MOT...LOC 2107Z 327DEG 16KT 3602 8013
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:08 PM EDT | Areal Flood Advisory | RAH | Durham, Granville, Wake | 3 hr |
| Jul 30, 8:41 PM EDT | Special Weather Statement | RAH | Granville | 64 min |
| Jul 30, 8:46 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 44 min |
| Jul 30, 8:56 PM EDT | Areal Flood Advisory | RAH | Granville | 110 min |
| Jul 30, 9:39 PM EDT | Areal Flood Advisory | RAH | Franklin, Wake | 117 min |
| Jul 30, 10:17 PM EDT | Special Weather Statement | RAH | Wake | 58 min |
| Jul 30, 10:29 PM EDT | Areal Flood Advisory | RAH | Wake | 68 min |
| Jul 31, 3:14 AM EDT | Areal Flood Advisory | RAH | Stanly | 2 hr |
| Jul 31, 9:56 AM EDT | Special Weather Statement | RAH | Anson | 49 min |
| Jul 31, 11:28 AM EDT | Areal Flood Advisory | RAH | Anson | 2 hr |
| Jul 31, 12:14 PM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Richmond, Stanly | 3 hr |
| Jul 31, 12:16 PM EDT | Special Weather Statement | RAH | Wake | 59 min |
| Jul 31, 12:20 PM EDT | Special Weather Statement | RAH | Richmond, Scotland | 55 min |
| Jul 31, 12:28 PM EDT | Special Weather Statement | RAH | Nash | 62 min |
| Jul 31, 1:00 PM EDT | Special Weather Statement | RAH | Nash | 45 min |
| Jul 31, 1:12 PM EDT | Special Weather Statement | RAH | Johnston | 48 min |
| Jul 31, 1:15 PM EDT | Flash Flood Warning | RAH | Anson | 111 min |
| Jul 31, 1:37 PM EDT | Special Weather Statement | RAH | Wilson | 38 min |
| Jul 31, 1:41 PM EDT | Special Weather Statement | RAH | Nash | 49 min |
| Jul 31, 1:51 PM EDT | Special Weather Statement | RAH | Edgecombe | 54 min |
| Jul 31, 1:57 PM EDT | Special Weather Statement | RAH | Chatham | 63 min |
| Jul 31, 2:10 PM EDT | Special Weather Statement | RAH | Franklin | 65 min |
| Jul 31, 2:26 PM EDT | Special Weather Statement | RAH | Harnett | 49 min |
| Jul 31, 2:36 PM EDT | Areal Flood Advisory | RAH | Alamance, Orange | 3 hr |
| Jul 31, 3:29 PM EDT | Areal Flood Advisory | RAH | Durham, Wake | 3 hr |
| Jul 31, 3:36 PM EDT | Special Weather Statement | RAH | Johnston | 39 min |
| Jul 31, 4:25 PM EDT | Special Weather Statement | RAH | Forsyth | 65 min |
| Jul 31, 5:07 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 53 min |
| Jul 31, 5:20 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth | 100 min |
| Jul 31, 6:05 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 40 min |
| Jul 31, 6:28 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 62 min |
| Jul 31, 6:47 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Stanly | 43 min |
| Jul 31, 7:08 PM EDT | Areal Flood Advisory | RAH | Montgomery, Stanly | 74 min |
| Jul 31, 7:21 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.